Bounding the number of circuits of a graph


Letc(G) denote the number of circuits of a graphG. In this paper, we characterize those minor-closed classesG of graphs for which there is a polynomial functionp(.) such thatc(G)p(|E(G)|) for all graphsG inG.

This is a preview of subscription content, access via your institution.


  1. [1]

    E. Balas, andC.S. Yu: On graphs with polynomially solvable maximum-weight clique problem,Networks,19 (1989), 247–253.

    Google Scholar 

  2. [2]

    R. P. Dilworth: A decomposition theorem for partially ordered sets,Ann. Math. 51 (1950), 161–166.

    Google Scholar 

  3. [3]

    G. Ding: Graphs with not too many spanning trees,Networks,25 (1995), 193–197.

    Google Scholar 

  4. [4]

    G. Ding Bounding the number of bases of a matroid,Combinatorica,15 (2) (1995), 159–165.

    Google Scholar 

  5. [5]

    G. Ding: Excluding a long double path minor,J. Combinatorial Theory (B),66, (1) (1996), 11–23.

    Google Scholar 

Download references

Author information



Rights and permissions

Reprints and Permissions

About this article

Cite this article

Ding, G. Bounding the number of circuits of a graph. Combinatorica 16, 331–341 (1996).

Download citation

Mathematics Subject Classification (1991)

  • 05 B 35
  • 05 C 55
  • 05 C 10